MAUDE Adverse Event Report: KARL STORZ SE & CO. KG UNIPOLAR HIGH FREQUENCY CORD, 300 CM; Resectoscope

KARL STORZ SE & CO. KG UNIPOLAR HIGH FREQUENCY CORD, 300 CM; Resectoscope
Model Number 277KB
Medical Device Problem Codes Material Separation (1562); Sparking (2595); Explosion (4006)
Health Effect - Clinical Code Insufficient Information (4580)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The affected device has been requested for investigation by the manufacturer.Device was not yet returned for investigation.The event is filed under internal karl storz complaint id: (b)(4).
 
Event or Problem Description
It was reported that during the procedure when resecting the prostate the diathermy lead exploded and broke in half.Lead was disconnected and taken away.No harm was caused to the patient or staff members.
 
Additional Manufacturer Narrative
The complained 277kb was received on aug.22, 2024 at the manufacturing site and was therefore available for investigation.The investigation has been completed on september 3, 2024.During the investigation, the following was found: the cable was found cut in half.The cable wires show residues of soot as well as corroded cable ends.Only a few strands show a typical copper color.This means, that only these few strands can provide voltage and current to the instrument.The most probable root cause is the aging of the cable and therefore normal wear and tear due to its age (>8 years).According to the corresponding ifu the cable must be checked before each use.Based on the available information and the results of the examination, there is no indication for a material-, manufacturing- or design-related failure.The root cause of the reported issue can be traced back to wear and tear.The event is filed under internal karl storz complaint id: (b)(4).

Brand Name
UNIPOLAR HIGH FREQUENCY CORD, 300 CM
Common Device Name
Resectoscope
Manufacturer (Section D)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
tuttlingen, 78532
GM  78532
Manufacturer (Section G)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
tuttlingen, 78532
GM   78532
Manufacturer Contact
anja fair
2151 e grand ave
el segundo, CA 90245
MDR Report Key20036698
Report Number9610617-2024-00296
Device Sequence Number11521850
Product Code FJL
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K232486
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/01/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number277KB
Device Catalogue Number277KB
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/05/2024
Supplement Date Received by Manufacturer08/22/2024
09/04/2026
Initial Report FDA Received Date08/22/2024
Supplement Report FDA Received Date09/19/2024
10/01/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown